, Volume 54, Issue 1, pp 453-467,
Open Access This content is freely available online to anyone, anywhere at any time.
Date: 19 Jul 2012

Unique metric segments in the hyperspace over a strictly convex Minkowski space

Abstract

Let \({(\mathbb{R}^{n}, \| \cdot \|_{\mathbb{B}})}\) be a Minkowski space (finite dimensional Banach space) with the unit ball \({\mathbb{B}}\) , and let \({\varrho_H^{\mathbb{B}}}\) be the Hausdorff metric induced by \({\|\cdot\|_{\mathbb{B}}}\) in the hyperspace \({\mathcal{K}^{n}}\) of convex bodies (compact, convex subsets of \({\mathbb{R}^{n}}\) with nonempty interior). Schneider (Bull. Soc. Roy. Sci. Li‘ege 50:5–7, 1981) characterized pairs of elements of \({\mathcal{K}^{n}}\) which can be joined by unique metric segments with respect to \({\varrho_H}\) —the Hausdorff metric induced by the Euclidean norm \({\|\cdot \|_{{\rm B}^{n}}}\) . In Bogdewicz and Grzybowski (Banach Center Publ., Warsaw, 75–88, 2009) we proved a counterpart of Schneider’s theorem for the hyperspace \({(\mathcal{K}^{2},\varrho_H^{\mathbb{B}})}\) over any two-dimensional Minkowski space. In this paper we characterize pairs of convex bodies in \({\mathcal{K}^{n}}\) which can be joined by unique metric segments with respect to \({\varrho_H^{\mathbb{B}}}\) for a strictly convex unit ball \({\mathbb{B}}\) and an arbitrary dimension n (Theorem 3.1).